MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Codes Break (1069); Device Difficult to Setup or Prepare (1487); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported an intraocular lens (iol) had a defective loader/injector, damaged lens, and was identified during the handling of the lens.There was no patient contact.Through follow up, it was learned that the lens was stuck in the injector and would not come out.The surgeon did not want to use force as there was resistance.So, the surgeon ended up opening another lens.There was a 2 minute delay in procedure.The surgeon did not have to enlarge the wound.There were no complications.There were no issues post-operative (op).Patient had no negative consequences.No other details are available.
 
Additional Manufacturer Narrative
Section a2, a3a, a3b, a4, a5, a6: not applicable, as there was no patient involvement.Section d6a: if implanted, give date: not applicable, as there was no patient involvement.Section d6b: if explanted, give date: not applicable, as there was no patient involvement.Section e1: telephone number: (b)(6).Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt was made to obtain missing information; however, the account did not provide the information.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: returned to manufacturer on: 3/27/2025.Section h3: device evaluated by manufacturer¿ yes.Device evaluation: the complaint product was received on the handpiece tray.Visual inspection under magnification revealed the handpiece was received with the plunger rod advanced to the lens stuck in the cartridge tube.Viscoelastic residue was not observed to be evenly distributed throughout the cartridge indicating an inadequate amount of ovd may have been used which could contribute to the complaint issue reported.The cartridge tip was observed to be deformed.The lens module was inspected revealing no issues or viscoelastic residue.Device assembly was inspected revealing no issues.The plunger rod and plunger rod advancement was inspected revealing no issues.The lens could not be removed from the cartridge for evaluation; however the lens was observed to be crumpled in the cartridge tube.No further evaluation was performed.The complaint issue "difficult to use" was not identified during product evaluation; however, "lens damaged" and "stuck in cartridge" were identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation there is no indication of a product quality deficiency or product malfunction.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21464965
Report Number3012236936-2025-000055
Device Sequence Number3568064
Product Code HQL
UDI-Device Identifier05050474731837
UDI-Public(01)05050474731837(17)270828
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0235
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2025
Supplement Date Received by Manufacturer05/16/2025
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown